Alert archive / Arizona / Flash Flood Warnings in 2013
Flash Flood Warning 267, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 2, 2013, 10:46 PM MST for Mohave County, Arizona. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2013, 10:46 PM MST (05:46 UTC)
- Expired
- Sep 3, 2013, 12:45 AM MST
- In force
- 119 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 111 km from the middle of the area, began a volume at 05:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 5.8 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 143 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1833 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
976
WGUS55 KVEF 030546
FFWVEF
AZC015-030745-
/O.NEW.KVEF.FF.W.0267.130903T0546Z-130903T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
1046 PM MST MON SEP 2 2013
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA...
* UNTIL 1245 AM MST.
* AT 1038 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM NEAR HUALAPAI MOUNTAIN PARK...
OR 12 MILES SOUTHEAST OF KINGMAN. THE STORM PRODUCING VERY HEAVY
RAIN WAS NEARLY STATIONARY.
* LOCATIONS IMPACTED INCLUDE...
BLAKE RANCH RV PARK.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 60 AND 68.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS EVEN HARDER TO SEE WATER
COVERING THE ROADWAY OR IN LOW WATER CROSSINGS.
HEAVY RAINFALL IS FALLING ON THE DEAN PEAK BURN AREA. BECAUSE OF THE
LACK OF VEGETATION...WATER LEVELS WILL RISE MUCH MORE RAPIDLY DURING
FLASH FLOODS...LEADING TO AN INCREASED RISK OF MUD AND DEBRIS FLOWS
IN AND DOWNSTREAM OF THIS BURN AREA.
&&
LAT...LON 3515 11395 3520 11392 3519 11380 3516 11374
3506 11385
$$
JENSEN2 follow-up statements
928
WGUS75 KVEF 030700
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1200 AM MST TUE SEP 3 2013
AZC015-030745-
/O.CON.KVEF.FF.W.0267.000000T0000Z-130903T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
1200 AM MST TUE SEP 3 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM MST FOR
CENTRAL MOHAVE COUNTY...
AT 1152 PM MST...THUNDERSTORMS HAVE MOVE NORTH OF THE DEAN BURN SCAR
WITH ONLY LIGHT SHOWERS BEING INDICATED BY THE NATIONAL WEATHER
SERVICE DOPPLER RADAR. HOWEVER...RUNOFF WILL LIKELY TAKE LONGER TO
MOVE DOWN WASH AND WILL CONTINUE THE FLASH FLOOD WARNING FOR THE
AREA.
LOCATIONS IMPACTED INCLUDE...
BLAKE RANCH RV PARK.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 60 AND 68.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!
REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS EVEN HARDER TO SEE WATER
COVERING THE ROADWAY OR IN LOW WATER CROSSINGS.
BECAUSE OF THE LACK OF VEGETATION OVER THE DEAN BURN...WATER LEVELS
WILL RISE MUCH MORE RAPIDLY DURING FLASH FLOODS...LEADING TO AN
INCREASED RISK OF MUD AND DEBRIS FLOWS IN AND DOWNSTREAM OF THIS
BURN AREA.
&&
LAT...LON 3515 11395 3520 11392 3519 11380 3516 11374
3506 11385
$$
JENSEN969
WGUS75 KVEF 030739
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1239 AM MST TUE SEP 3 2013
AZC015-030746-
/O.EXP.KVEF.FF.W.0267.000000T0000Z-130903T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
1239 AM MST TUE SEP 3 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1245 AM MST FOR CENTRAL
MOHAVE COUNTY...
LIGHT SHOWERS MAY BE SEEN OVERNIGHT IN THE VICINITY OF THE DEAN BURN
SCAR BUT ADDITIONAL HEAVY RAINFALL IS NOT EXPECTED. HOWEVER WATER
WILL LIKELY BE FLOWING THROUGH THE WASHES AND ACROSS THE LOW WATER
CROSSING OF THE DW RANCH AND BLAKE RANCH ROADS INTO EARLY TUESDAY
MORNING.
LAT...LON 3515 11395 3520 11392 3519 11380 3516 11374
3506 11385
$$
JENSENWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 10:30 PM MST, 16 minutes earlier.
Area forecast discussion, Sep 2, 10:30 PM MST, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1030 PM PDT MON SEP 2 2013 .SYNOPSIS...A VERY SLOW DRYING TREND IS EXPECTED THROUGH MUCH OF THE WEEK...WITH CHANCES FOR SHOWERS AND THUNDERSTORMS GRADUALLY DECREASING. TEMPERATURES WILL BE A FEW DEGREES ABOVE NORMAL IN MOST AREAS. && .UPDATE...SHOWERS/THUNDERSTORMS CONTINUING OVER SOUTHERN PORTIONS OF THE AREA WITH NEW ACTIVITY DEVELOPING OVER CENTRAL AND SOUTHERN MOHAVE AND SOUTHERN CLARK COUNTIES. THE ACTIVITY IN CLARK SEEMS TO BE GENERATING ALONG AN OUTFLOW BOUNDARY AND THE STORMS ARE NOT REALLY LASTING THAT LONG WHEN THEY DO DEVELOP. HOWEVER...THE STORMS IN MOHAVE COUNTY LOOK TO BE DEVELOPING AHEAD OF A DISTURBANCE THAT SHOWS UP NICELY IN BOTH THE RUC AND NAM12 MODELS. THESE STORMS ARE LIKELY TO CONTINUE DEVELOPING NORTHWARD OVER THE NEXT FEW HOURS AND COVERAGE MAY ALSO CONTINUE TO EXPAND. BEHIND THIS DISTURBANCE SKIES WERE GENERALLY CLEARING AND THAT CLEARING WILL EVENTUALLY WORK INTO MOHAVE COUNTY OVERNIGHT. && .PREV DISCUSSION... 139 PM PDT MON SEP 2 2013 .SHORT TERM...SATELLITE AND AREA RADARS SHOWED THUNDERSTORMS MAINLY CONFINED TO THE HIGHER TERRAIN OF LINCOLN...CLARK AND NORTHERN MOHAVE COUNTIES THIS AFTERNOON. THESE ARE THE AREAS IN THE FLASH FLOOD WATCH...SO THE WATCH LOOKS GOOD AT THIS TIME AND PLAN TO LEAVE IT AS IS. THE MAIN FEATURE OF INTEREST IS THE MID LEVEL CIRCULATION APPROACHING SOUTHERN CALIFORNIA FROM THE SOUTH. THIS FEATURE APPEARS TO BE COMPRISED OF A PRE EXISTING UPPER LEVEL LOW WHICH WAS OFF THE BAJA COAST PLUS PART OF THE CIRCULATION FROM THE REMNANTS OF TROPICAL STORM KIKO. THIS FEATURE IS EXPECTED TO TRACK NORTH ACROSS SOUTHEAST CALIFORNIA TONIGHT AND TUESDAY MORNING. WITH DEEP MOISTURE STILL IN PLACE...BELIEVE THIS FEATURE SHOULD BE ABLE TO PRODUCE AT LEAST LIGHT RAIN OVER THE WESTERN ZONES...SO RAISED POPS OVERNIGHT. REMNANT ENERGY COULD LINGER OVER THE NORTHERN AND WESTERN ZONES TUESDAY AFTERNOON...SO KEPT HIGHER POPS THERE. THE MAIN CONCERN WITH THUNDERSTORMS CONTINUES TO BE FLASH FLOODING...BUT COVERAGE IS NOT EXPECTED TO BE HIGH ENOUGH ON TUESDAY TO JUSTIFY EXTENDING THE FLASH FLOOD WATCH. EXPECT LITTLE CHANGE IN TEMPERATURES FROM TODAY TO TUESDAY...EXCEPT IN AREAS WHERE THUNDERSTORMS OCCUR. .LONG TERM...WEDNESDAY THROUGH MONDAY...NO SIGNIFICANT CHANGES TO THE LONG TERM FORECAST THIS AFTERNOON. THE WEATHER WILL BE DOMINATED BY A TROUGH OF LOW PRESSURE OVER THE PACIFIC NORTHWEST...AN AREA OF HIGH PRESSURE OVER THE ROCKIES/CENTRAL U.S...AND WHATEVER LOCAL MOISTURE IS LEFT OVER AND RECYCLED EACH DAY. THIS LOOKS TO BRING MAINLY A DIURNAL CYCLE OF SHOWERS/THUNDERSTORMS TO THE REGION. NO TWO MODELS APPEAR TO AGREE ON A SIGNIFICANT FEATURE THAT WOULD BRING ADDITIONAL DYNAMICS TO THE AREA. THE BEST CHANCES OF SCATTERED CONVECTION WILL BE OVER THE HIGHER TERRAIN ACROSS THE EASTERN CWA...WITH ISOLATED CHANCES IN THE VALLEYS AND BASINS. OVERALL THERE APPEARS TO BE A GRADUAL DRYING TREND THROUGH THE PERIOD. THIS IS MOST SIGNIFICANT OVER THE WEEKEND WHEN THE TROUGH PUSHES ONSHORE...LIKELY BRINGING SOME ADDITIONAL DRYING FROM THE NORTHWEST. TEMPERATURES WILL LIKELY REMAIN JUST ABOVE NORMAL THROUGH THE PERIOD. .AVIATION...FOR MCCARRAN...THUNDERSTORM CHANCES AT THE TERMINAL WILL BE LOW THROUGH THE WEEK...ESPECIALLY FROM WEDNESDAY ONWARD. THERE WILL BE THUNDERSTORM CHANCES IN ALL APPROACH CORRIDORS TUESDAY...AND CHANCES SHOULD BE LIMITED TO THE MORMON MESA AND PEACH SPRINGS CORRIDORS BEGINNING ON WEDNESDAY. WINDS WILL GENERALLY FOLLOW NORMAL DIURNAL PATTERNS...EXCEPT OUTFLOW BOUNDARIES FROM THUNDERSTORMS COULD BRING PERIODS OF GUSTY AND SHIFTING WINDS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...CHANCES FOR THUNDERSTORMS WILL CONTINUE AREAWIDE THROUGH TUESDAY...THEN DECREASE FROM THE WEST BEGINNING ON WEDNESDAY. WINDS WILL GENERALLY FOLLOW NORMAL DIURNAL PATTERNS...EXCEPT OUTFLOW BOUNDARIES FROM THUNDERSTORMS COULD BRING PERIODS OF GUSTY AND SHIFTING WINDS. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && UPDATE...JENSEN PREV DISCUSSION...MORGAN/WOLCOTT FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Sep 2, 8:19 PM MST, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 819 PM PDT MON SEP 2 2013 AZZ001>003-036-CAZ519>527-NVZ014>022-031830- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 819 PM PDT MON SEP 2 2013 /819 PM MST MON SEP 2 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TONIGHT A MOIST AND UNSTABLE AIR MASS WILL REMAIN IN PLACE OVERNIGHT WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAINFALL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH SUNDAY AS A MOIST AND UNSTABLE AIR MASS REMAINS OVER THE AREA. HEAVY RAINFALL AND LOCALIZED FLASH FLOODING MAY OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Sep 2, 5:16 PM MST, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
516 PM PDT MON SEP 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD 8 NNW MEDLINS RANCH 37.51N 115.57W
09/01/2013 LINCOLN NV LAW ENFORCEMENT
LINCOLN COUNTY S.O. REPORTS THAT STATE HIGHWAY 375 IS
WASHED OUT AT MILE MARKER 23 DUE TO FLASH FLOODING. TIME
OF THIS EVENT IS ESTIMATED.
&&
METZGERLocal storm report, Sep 2, 6:34 PM MST, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
634 PM PDT MON SEP 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLASH FLOOD 6 SSE KINGMAN AIRPORT 35.19N 113.89W
09/02/2013 MOHAVE AZ PUBLIC
A SECTION OF DW RANCH ROAD WAS WASHED OUT DUE TO FLOWING
WATER AND DEBRIS. THE ROAD WILL BE CLOSED FOR AT LEAST 12
HOURS.
&&
METZGERThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 10:39 PM MST | Flash Flood Warning | VEF | Mohave | 96 min |
| Sep 3, 12:07 AM MST | Flash Flood Warning | VEF | Mohave | 113 min |
| Sep 3, 3:40 AM MST | Areal Flood Advisory | VEF | Mohave | 80 min |
| Sep 3, 1:59 PM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
Nearby
Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.